MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One-unit model 5640 turnpike spiral catheter was returned to vsi for evaluation.A manufacturing record review was completed and zero nonconformance's were found related to this lot therefore supporting the device met material, assembly and performance specifications.A returned product evaluation was also completed and confirmed the failure.The distal tip section of the catheter was completely separated and was missing from the returned device.There were "sanding" marks on the distal portion of the catheter which is consistent with rotating against calcification.The separation was most likely caused by torquing the catheter with the tip fixed.
 
Event or Problem Description
Physician had a separation of the entire tip of the catheter.Additional information received 15jan19: the tip was irretrievable.The physician was performing an intervention to try and open the patients 1st diagonal branch (unsuccessfully).The physician stated they were running a turnpike spiral over a wire.There is no follow-up procedure planned.The patient is reported as stable and there were no negative complications secondary to this event.No impact to patient reported.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8278756
Report Number2134812-2019-00008
Device Sequence Number1692029
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2020
Device Model Number5640
Device Lot Number638494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight96